Alert archive / Oklahoma / Red Flag Warnings in 2014
Red Flag Warning 30, NWS Norman, OK
NWS Norman, OK issued this red flag warning at May 19, 2014, 4:00 AM CDT for 13 counties in Oklahoma. It took effect at May 19, 2014, 12:00 PM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 19, 2014, 4:00 AM CDT (09:00 UTC)
- In effect from
- May 19, 2014, 12:00 PM CDT
- Expired
- May 19, 2014, 8:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Norman, OK
Counties Alfalfa County, OK, Beckham County, OK, Custer County, OK, Dewey County, OK, Ellis County, OK, Greer County, OK, Harmon County, OK, Harper County, OK, Major County, OK, Roger Mills County, OK, Washita County, OK, Woods County, OK, Woodward County, OK
The radar
The Vance AFB radar (KVNX), 136 km from the middle of the area, began a volume at 08:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 9.0 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 425 J/kg
- Mixed-layer CIN
- -264 J/kg
- Mixed-layer LCL
- 1258 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 108 m²/s²
- 0-3 km storm-relative helicity
- 306 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
537 WWUS84 KOUN 190900 RFWOUN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 400 AM CDT MON MAY 19 2014 OKZ014-021-191000- /O.CAN.KOUN.FW.A.0026.140519T1700Z-140520T0100Z/ ROGER MILLS-BECKHAM- 400 AM CDT MON MAY 19 2014 ...THE NATIONAL WEATHER SERVICE IN NORMAN HAS CANCELLED THE FIRE WEATHER WATCH... ALTHOUGH STRONG WINDS AND HOT TEMPERATURES WILL ELEVATE THE WILDFIRE THREAT...HUMIDITY IS NOT EXPECTED TO REACH CRITICAL VALUES. AS A RESULT THE FIRE WEATHER WATCH HAS BEEN CANCELLED. $$ OKZ004-005-009-010-191700- /O.UPG.KOUN.FW.A.0026.140519T1700Z-140520T0100Z/ /O.NEW.KOUN.FW.W.0030.140519T1700Z-140520T0100Z/ HARPER-WOODS-ELLIS-WOODWARD- 400 AM CDT MON MAY 19 2014 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR NORTHWEST OKLAHOMA... * TIMING...NOON UNTIL 8 PM TODAY. * WIND...SOUTH TO SOUTHWEST 20 TO 25 MPH...GUSTS OVER 30 MPH. * HUMIDITY...15 TO 20 PERCENT. * TEMPERATURE...93 TO 100 DEGREES F. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... FIRES MAY START EASILY AND SPREAD RAPIDLY. REPORT SMOKE OR FIRE TO YOUR LOCAL FIRE DEPARTMENT. && $$
2 follow-up statements
816 WWUS84 KOUN 191426 RFWOUN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 926 AM CDT MON MAY 19 2014 OKZ006-011-014>016-021-022-033-034-192230- /O.EXA.KOUN.FW.W.0030.140519T1700Z-140520T0100Z/ ALFALFA-MAJOR-ROGER MILLS-DEWEY-CUSTER-BECKHAM-WASHITA-HARMON- GREER- 926 AM CDT MON MAY 19 2014 ...RED FLAG WARNING IN EFFECT UNTIL 8 PM CDT THIS EVENING... * TIMING...NOON UNTIL 8 PM TODAY. * WIND...SOUTH TO SOUTHWEST 20 TO 25 MPH...GUSTS 30 TO 40 MPH. * HUMIDITY...10 TO 20 PERCENT. * TEMPERATURE...93 TO 100 DEGREES F. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... FIRES MAY START EASILY AND SPREAD RAPIDLY. REPORT SMOKE OR FIRE TO YOUR LOCAL FIRE DEPARTMENT. && $$ OKZ004-005-009-010-192230- /O.CON.KOUN.FW.W.0030.140519T1700Z-140520T0100Z/ HARPER-WOODS-ELLIS-WOODWARD- 926 AM CDT MON MAY 19 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... * TIMING...NOON UNTIL 8 PM TODAY. * WIND...SOUTHWEST 20 TO 25 MPH...GUSTS 30 TO 40 MPH. * HUMIDITY...5 TO 15 PERCENT. * TEMPERATURE...94 TO 102 DEGREES F. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... FIRES MAY START EASILY AND SPREAD RAPIDLY. REPORT SMOKE OR FIRE TO YOUR LOCAL FIRE DEPARTMENT. && $$
302 WWUS84 KOUN 200053 AAB RFWOUN URGENT - FIRE WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE NORMAN OK 753 PM CDT MON MAY 19 2014 OKZ004>006-009>011-014>016-021-022-033-034-200200- /O.EXP.KOUN.FW.W.0030.000000T0000Z-140520T0100Z/ HARPER-WOODS-ALFALFA-ELLIS-WOODWARD-MAJOR-ROGER MILLS-DEWEY- CUSTER-BECKHAM-WASHITA-HARMON-GREER- 753 PM CDT MON MAY 19 2014 ...RED FLAG WARNING WILL EXPIRE AT 8 PM CDT THIS EVENING... * WIND...WILL SUBSIDE INTO 15 TO 25 MPH RANGE THIS EVENING. * HUMIDITY...WILL RISE INTO THE 40 TO 60 PERCENT RANGE TONIGHT. * TEMPERATURE...WILL FALL INTO THE 60S OVERNIGHT. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this red flag warning went out at May 19, 3:55 AM CDT, 5 minutes earlier.
Area forecast discussion, May 19, 3:55 AM CDT, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
355 AM CDT MON MAY 19 2014
.DISCUSSION...
FIRE WEATHER WILL BE THE MAIN CONCERN TODAY AND TUESDAY...MAINLY
FOR WESTERN PARTS OF OK AND N TX. MUCH WARMER TEMPS ARE EXPECTED
AREAWIDE TODAY WITH READINGS APPROACHING 100 IN NW OK. THIS
COMBINED WITH BRISK SOUTH/SOUTHWEST WINDS AND LOW RH WILL RESULT
IN INCREASED WILDFIRE THREAT. LOWEST HUMIDITY EXPECTED IN FAR NW
OK WHERE CRITICAL VALUES WILL LIKELY BE MET DURING THE AFTERNOON
AND EARLY EVENING AND WILL ISSUE RED FLAG WARNING FOR THAT AREA.
SIMILAR SETUP TUESDAY WITH VEERING LOW LEVEL FLOW AHEAD OF FRONT
DROPPING SWD INTO KS. THIS WILL ALLOW TEMPS TO WARM UP EVEN MORE.
RH WILL REMAIN VERY LOW IN THE WEST...HOWEVER WITH WIND SPEEDS
MORE QUESTIONABLE...ESP NEAR THE BOUNDARY IN NW OK...WILL HOLD OFF
ON HEADLINES FOR TUESDAY ATTM.
MOISTURE WILL CONTINUE TO INCREASE THROUGH THE WEEK AHEAD OF SLOW
MOVING WESTERN U.S. UPPER TROUGH. MODELS FAIRLY SIMILAR WITH
TRACK AND SPEED OF THE SYSTEM THROUGH MUCH OF THE WEEK BUT THEN
BEGIN TO DIVERGE LATE IN THE WEEKEND/EARLY NEXT WEEK WITH THE GFS
MOVING THE SYSTEM EWD FASTER BY THE WEEKEND. AT ANY RATE...PRECIPITATION
CHANCES WILL INCREASE LATER THIS WEEK...INITIALLY MAINLY IN
WESTERN AREAS...THEN AREAWIDE AS THE SYSTEM BEGINS TO LIFT OUT.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 86 67 90 68 / 0 0 10 0
HOBART OK 94 67 96 68 / 10 0 10 0
WICHITA FALLS TX 91 66 93 67 / 0 0 10 0
GAGE OK 98 62 101 65 / 0 0 10 10
PONCA CITY OK 89 67 94 69 / 10 0 10 0
DURANT OK 83 64 85 66 / 0 0 10 0
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...RED FLAG WARNING FROM NOON TODAY TO 8 PM CDT THIS EVENING FOR
OKZ004-005-009-010.
TX...NONE.
&&
84/02Hazardous weather outlook, May 18, 9:12 PM CDT, 6 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORMAN OK 912 PM CDT SUN MAY 18 2014 OKZ004>048-050>052-TXZ083>090-200215- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 912 PM CDT SUN MAY 18 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...THROUGH TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... .FIRE WEATHER... HOT... DRY AND WINDY CONDITIONS WILL RETURN TO PORTIONS OF WESTERN OKLAHOMA AND WESTERN NORTH TEXAS MONDAY AND TUESDAY... LEADING TO NEAR CRITICAL TO CRITICAL FIRE WEATHER CONDITIONS. A FIRE WEATHER WATCH IS IN EFFECT FOR EXTREME WESTERN AND NORTHWESTERN OKLAHOMA FOR MONDAY AFTERNOON AND EVENING. .THUNDERSTORMS... AFTER A BRIEF SPELL OF DRY WEATHER... SHOWERS AND THUNDERSTORMS WILL INCREASE FROM THURSDAY INTO THE WEEKEND AS A LARGE UPPER STORM SYSTEM SLOWLY TRACKS TOWARD THE SOUTHERN PLAINS. MODEST INSTABILITY AND ABUNDANT MOISTURE MAY ALLOW FOR A FEW STRONG STORMS DURING THIS TIME FRAME... BUT SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN... AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 18, 9:09 PM CDT | Fire Weather Watch | OUN | Beckham, Ellis, Harper, Roger Mills, Woods, Woodward | 7 hr |
| May 19, 9:43 AM CDT | Wind Advisory | OUN | Alfalfa, Beckham, Blaine, Caddo, Canadian, Comanche and 18 more | 10 hr |
Nearby
Red Flag Warnings in Oklahoma, 2014Every red flag warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.